Wyoming, 2015High Wind in Wyoming, December 17 to 18, 2015
December 17 to 18, 2015 · NWS CYS · 26 events in 5 counties and zones
A strong ridge of high pressure rapidly strengthened the gradient which resulted in high winds for portions of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong ridge of high pressure rapidly strengthened the gradient which resulted in high winds for portions of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 17, 11:25 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 17, 11:25 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MST THU DEC 17 2015
UPDATE ISSUED AT 1125 AM MST THU DEC 17 2015
MAIN CONCERN IN THE NEAR TERM CONTINUES TO BE A NOT-SO-TYPICAL
HIGH WIND EVENT ACROSS SOUTHEAST WYOMING. STRONG PRESSURE RISES
THIS MORNING HAVE KEPT THE GRADIENT RELATIVELY WEAK...BUT STRONG
SFC HIGH PRESSURE WILL PERSIST OVER THE GREAT DIVIDE BASIN TODAY
WHILE A WEAK DISTURBANCE IN NORTHWEST FLOW INDUCES PRESSURE
FALLS OVER THE PLAINS. WINDS WILL BEGIN TO INCREASE IN THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON AS
A RESULT...WITH VERY STRONG WINDS LIKELY THIS EVENING THROUGH
FRIDAY AFTERNOON. DEPENDING ON HOW THE CURRENT SNOW PACK EVOLVES
UNDER PLENTIFUL SUNSHINE TODAY...WE MAY SEE GROUND BLIZZARD
CONDITIONS DEVELOP THIS EVENING THROUGH TONIGHT AS THE VERY STRONG
WINDS OCCUR. FOR NOW...WILL STICK WITH THE HIGH WIND WARNING WITH
ENHANCED BLOWING SNOW WORDING AS CONFIDENCE IS LOW AS TO HOW
SEVERE BLOWING SNOW CONDITIONS WILL BECOME. MAY TRANSITION TO A
GROUND BLIZZARD WARNING IF CONDITIONS WARRANT. DID START THE
WARNING A TAD EARLIER FOR THE ARLINGTON AND SOUTHERN LARAMIE RANGE
ZONES AS IMPACTS FROM WINDS AND BLOWING SNOW MAY BEGIN A BIT
SOONER THAN 5 PM.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM MST THU DEC 17 2015
WEBCAMS SHOW SNOW CONTINUING TO FALL FROM RAWLINS TO THE ARLINGTON
AREA WITH VIS MOSTLY IN THE ONE TO TWO MILE RANGE. SNOTELS IN THE
SIERRA MADRE AND SNOWY RANGES SHOW AROUND 4-6 INCHES OF SNOW HAS
FALLEN SINCE LAST AFTERNOON. THE WINTER WEATHER ADVISORIES LOOK ON
TRACK RIGHT NOW. THE SHORTWAVE RESPONSIBLE FOR THE SNOW TO THE
WEST OF THE LARAMIE RANGE WILL SLIDE SOUTHEASTWARD INTO COLORADO
BY MIDDAY. THE BEST FORCING WILL QUICKLY EXIT THE CWA AFTER 15-18Z
WITH THE SNOW LARGELY COMING TO AN END. WILL KEEP SNOW
ACCUMULATIONS GENERALLY LESS THAN 1-2 INCHES OVER LOWER ELEVATIONS
OF SOUTHEAST WYOMING. WIND GUSTS IN THE ARLINGTON AREA HAVE
DROPPED TO AROUND 25 MPH SO NOT EXPECTING MUCH BLOWING SNOW
THROUGH THE MORNING AS THE GRADIENT IS RATHER WEAK. IT WILL BE
QUITE COLD BEHIND THE MORNING FROPA WITH HIGHS STRUGGLING TO GET
OUT OF THE 20S.
ATTENTION TONIGHT THEN TURNS TO THE HIGH WIND EVENT THAT WILL
OCCUR IN THE WIND PRONE AREAS OF SOUTHEAST WY. HEIGHTS RISE
OVERNIGHT WITH WARM AIR ADVECTION. A CROSS SECTION OVER THE WIND
PRONE AREAS SHOWS A PRONOUNCED INVERSION A FEW THOUSAND FEET ABOVE
THE SFC. THE LLVL GRADIENT IS PRETTY IMPRESSIVE...RISING QUICKLY
TO 70-75 METERS BY LATE TONIGHT. THUS...CONFIDENCE WAS THERE TO
UPGRADE THE HIGH WIND WATCH TO A WARNING FOR THE WIND PRONE AREAS
AND LARAMIE VALLEY. THE CAG-CPR GRADIENT DOES DECREASE BELOW 55
METERS BY FRI AFTN SO HIGH WINDS WILL LIKELY BE ON THE DECREASE
ESPECIALLY BY THE EVENING.
STILL CONCERNED ABOUT BLOWING SNOW TONIGHT AS THE OFFICE BLOWING
SNOW MODEL IS GIVING REALLY HIGH PROBABILITIES AT ARLINGTON AND
THE SOUTHERN LARAMIE RANGE THROUGH MID MORNING FRIDAY. THE
SNOWPACK HAS LIKELY BECOME MORE COMPACT OVER THE PAST DAY AND THIS
MORNINGS SNOW WILL BE A FEW INCHES AT BEST. STILL WITH GUSTS TO
60-65 MPH...THERE WILL LIKELY BE AREAS OF BLOWING SNOW ALONG
INTERSTATE 80 FROM CHEYENNE TO RAWLINS...CREATING TRAVEL CONCERNS.
SAW REDUCTIONS IN VIS TO AROUND THREE QUARTERS OF A MILE YESTERDAY
WITH GUSTS TO 50 MPH OVER THE SUMMIT. MENTIONED THE BLOWING SNOW
THREAT IN THE HIGH WIND WARNING. THE BLOWING SNOW THREAT WILL END
AFTER MIDDAY AS THE TEMPS MOSTLY WARM TO ABOVE FREEZING.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 300 AM MST THU DEC 17 2015
GOING TO STAY WINDY AT LEAST THROUGH SATURDAY NIGHT BEFORE WINDS
EASE. GFS 700MB WINDS OF 45 TO 55KTS WITH 700MB CRAIG TO CASPER
HEIGHT GRADIENTS CLOSE TO 60MTRS. WILL PROBABLY NEED WIND
HEADLINES FOR THE WIND PRONE AREAS THROUGH SATURDAY NIGHT.
BY SATURDAY NIGHT INTO SUNDAY...OUR NEXT SHORTWAVE BEGINS TO MOVE
INTO THE AREA. GFS HAS MORE WIDESPREAD QPF OVER THE CWFA THAN THE
ECMWF HAS. BOTH THOUGH SHOW THE MAIN ENERGY WITH THIS SYSTEM OVER
COLORADO...SO CONFINED POPS TO OUR WESTERN MOUNTAINS FOR THE MOST
PART.
ANOTHER WIND EVENT SUNDAY NIGHT INTO MONDAY AS 700MB WINDS
INCREASE TO 60KTS. WINDS STAY UP THROUGH THE MIDDLE OF NEXT WEEK
BEFORE ANOTHER SHORTWAVE MOVES THROUGH. PERSISTENT SHOWERS OVER
THE SNOWY AND SIERRA MADRE RANGES. THEY COULD BE LOOKING AT A LOT
OF SNOW UP THERE THROUGH THE LONG TERM.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1015 AM MST THU DEC 17 2015
SNOW HAS PRETTY MUCH ENDED OVER THE AREA LATE THIS MORNING AND
EXPECT CLEARING SKIES THROUGH THE AFTERNOON. VFR CONDITIONS
EXPECTED OVERALL THROUGH THE PERIOD BUT SOME GUSTY WINDS WILL
DEVELOP AROUND THE SE WY MTNS THIS EVENING WITH BLOWING SNOW A
CONCERN.
&&
.FIRE WEATHER...
ISSUED AT 224 AM MST THU DEC 17 2015
NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND. STRONG WINDS WILL
DEVELOP IN THE WIND PRONE AREAS TONIGHT INTO FRIDAY AFTERNOON.
MINIMUM AFTERNOON HUMIDITY VALUES WILL GENERALLY BE GREATER THAN
40 PERCENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 3 PM MST FRIDAY FOR WYZ110-116-117.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 3 PM MST FRIDAY FOR
WYZ115.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 3 PM MST FRIDAY
FOR WYZ106.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...ZF
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...ZFHazardous weather outlook, Dec 17, 12:01 PM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MST THU DEC 17 2015
WYZ101>105-107>109-111>114-118-119-181915-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1201 PM MST THU DEC 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDS WILL BECOME MODERATE TO STRONG AT TIMES ACROSS CARBON AND
ALBANY COUNTIES THIS EVENING THROUGH TONIGHT...WITH BLOWING SNOW
CONDITIONS LIKELY. SIGNIFICANTLY REDUCED VISIBILITIES AND SLICK
ROADS ARE LIKELY WITH THE BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDY CONDITIONS ARE LIKELY FRIDAY THROUGH SUNDAY WITH WEST TO
SOUTHWEST WINDS GUSTING TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-181915-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1201 PM MST THU DEC 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY STRONG WINDS WITH BLOWING SNOW CONDITIONS ARE LIKELY FOR THE
WIND PRONE AREAS OF SOUTHEAST WYOMING LATE THIS AFTERNOON THROUGH
FRIDAY AFTERNOON. HIGH WIND WARNINGS WITH EMPHASIS ON POSSIBLE
GROUND BLIZZARD CONDITIONS HAVE BEEN POSTED. WEST TO SOUTHWEST
WINDS 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE
ALONG WITH VERY HAZARDOUS TRAVEL IN BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY STRONG WINDS CAN BE EXPECTED ON AN ALMOST DAILY BASIS THROUGH
THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ106-110-115>117-181915-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
1201 PM MST THU DEC 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, North Snowy Range Foothills
- When
- December 17, 3:55 PM MST to 9:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 17/1705 MST.
High Wind, North Snowy Range Foothills
- When
- December 17, 4:20 PM MST to 7:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 17/1730 MST.
High Wind, North Snowy Range Foothills
- When
- December 17, 5:45 PM MST to 6:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1825 MST.
High Wind, North Snowy Range Foothills
- When
- December 17, 6:15 PM MST to December 18, 4:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 18/0450 MST.
High Wind, North Snowy Range Foothills
- When
- December 17, 6:30 PM MST to December 18, 6:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 18/0755 MST.
High Wind, North Snowy Range Foothills
- When
- December 17, 11:40 PM MST to December 18, 5:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 18/0340 MST.
High Wind, North Snowy Range Foothills
- When
- December 18, 12:20 AM MST to 4:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 18/0320 MST.
High Wind, North Snowy Range Foothills
- When
- December 18, 12:50 AM MST to 5:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 18/0325 MST.
High Wind, South Laramie Range
- When
- December 18, 1:00 AM MST to 5:50 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 18/0110 MST.
High Wind, North Snowy Range Foothills
- When
- December 18, 2:30 AM MST to 5:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 18/0245 MST.
High Wind, Laramie Valley
- When
- December 18, 2:45 AM MST to 5:45 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 18/0330 MST.
High Wind, South Laramie Range
- When
- December 18, 2:45 AM MST to 2:50 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Pumpkin Vine measured peak wind gusts of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 18, 2:50 AM MST to 4:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 18/0430 MST.
High Wind, North Snowy Range Foothills
- When
- December 18, 3:05 AM MST to 5:35 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 18/0440 MST.
High Wind, South Laramie Range
- When
- December 18, 3:15 AM MST to 3:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 18/0355 MST.
High Wind, South Laramie Range
- When
- December 18, 3:25 AM MST to 4:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 18/1035 MST.
High Wind, South Laramie Range
- When
- December 18, 3:50 AM MST to 3:55 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Hynds Lodge Road measured peak wind gusts of 60 mph.
High Wind, North Snowy Range Foothills
- When
- December 18, 4:05 AM MST to 5:05 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 18, 4:10 AM MST to 4:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 78 mph at 18/1025 MST.
High Wind, South Laramie Range Foothills
- When
- December 18, 4:25 AM MST to 3:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 18/0745 MST.
High Wind, South Laramie Range
- When
- December 18, 5:00 AM MST to 4:10 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 18/0710 MST.
High Wind, South Laramie Range Foothills
- When
- December 18, 5:05 AM MST to 8:30 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 18/0825 MST.
High Wind, Laramie Valley
- When
- December 18, 5:30 AM MST to 6:50 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 18/0536 MST.
High Wind, South Laramie Range
- When
- December 18, 9:25 AM MST to 3:25 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 18/1055 MST.
High Wind, South Laramie Range Foothills
- When
- December 18, 11:15 AM MST to 1:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph, with a peak gust of 62 mph at 18/1155 MST.
High Wind, Laramie Valley
- When
- December 18, 5:45 PM MST to 5:50 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured peak wind gusts of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Oregon, December 17 to 19, 20151 death · 1 injured · $2.9 million · 8 events
- High Wind in Oregon, December 17, 2015$39,000 · 80 kt wind · 2 events
- Heavy Snow in Oregon, December 17 to 18, 20158 events
- Heavy Snow and Winter Weather in Washington, December 17 to 18, 20157 events
- Lake-Effect Snow and Winter Weather in Michigan, December 17 to 19, 20155 events
- Heavy Snow in Washington, December 17 to 18, 20155 events
- Dense Fog in Virginia, December 17 to 18, 20155 events
- Heavy Snow in Oregon, December 17 to 18, 20154 events
- High Wind in Oregon, December 17 to 18, 201570 kt wind · 4 events
- Dense Fog in Maryland, December 17, 20153 events
- Heavy Snow in Idaho, December 17 to 18, 20153 events
- Heavy Snow in Idaho, December 17 to 18, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613031, 613038, 613033, 613249, 613252, 613032, 613036, 613039, 613276, 613037, 613255, 613273, 613030, 613251, 613272, 613271, 613269, 613250, 613028, 613281, 613275, 613283, 613253, 613257, 613282, 613254.